Flucloxacillin, Is It Safe for the Ears?!

Discussion in 'Support' started by Artypawz, Sep 2, 2015.

tinnitus forum
    1. Artypawz

      Artypawz Member

      Tinnitus Since:
      08/15
      I was told to take this in case I had an infection in my ear canal. Behind my ear feels tender, is flucloxacillin safe to use?
       
    2. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Hi ,
      Clearing the ear infection would be the best thing to do as the longer it has to turn nasty the more the infection can cause tinnitus.
      A few days antibiotic or Penicillin can nip it in the bud.
      Antibiotics in hospital that are in a strong dose and through a drip stand more chance of causing tinnitus problems... hope this helps....lol glynis
       
    3. Artypawz

      Artypawz Member

      Tinnitus Since:
      08/15
      But I already have tinnitus? And I don't know if I have an infection, the docter said 'just incase there is an infection thst can't be seen' any ideas?
       
    4. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      You could save the tablets and see how you go on .
      Antiinflanatories are well known for causing tinnitus.
      but I don't think you should have a problem with your medication.
      Have a nice chat with your doctor over your concerns and see what he says .
      You can get basic ear drops from the chemist that are for minor ear problems and infections if you feel safer taking them .
      Lloyds Chemist do them...lol glynis
       
    5. If you have an infection in the ear canal, it could probably be treated with antibiotic ear drops. That way you would not be taking a systemic antibiotic.

      As far as I know, as long as there is no perforation of the ear drum, antibiotic eardrops - used properly - should not cause a problem. Just read the label or talk to pharmacist/doctor about how many drops, if you should tip your head to let any extra drain out, etc.
       
    6. Xorthian
      Balanced

      Xorthian Member Benefactor

      Location:
      Poland
      Tinnitus Since:
      Initial 2012. Massive spike 4/2015
      Cause of Tinnitus:
      Noisey Lifestyle. Increase from infection.
      @Artypawz
      gp to wikipedia, flucloxacillin is penicilin based antibiotic. Its very narrow though, only targets gram positive if im correct so it works on staph aureus for example.

      Ask your doctor to take sample of ear bacteria and do antibiogram. Treating infection without this is pretty dumb when your life is not on the line.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.